MAUDE Adverse Event Report: ABBOTT GMBH ARCHITECT IPTH; INTACT PARATHYROID HORMONE

ABBOTT GMBH ARCHITECT IPTH; INTACT PARATHYROID HORMONE
Model Number 8K25-27
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Patient identifier complete entry: (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated architect intact pth results for several patients.On (b)(6) 2020, the customer started sending their patient samples to mayo clinic, which uses a roche cobas analyzer to compare to their architect i1000sr results.The following data was provided (customer's reference range and the roche cobas reference range is 15-65 pg/ml): sample id (b)(6) i1000sr result was 92.9 pg/ml, result on the cobas was 47 pg/ml, sample id (b)(6) i1000sr result was 43.6 pg/ml, result on the cobas was 23 pg/ml, sample id (b)(6) i1000sr result was 135.6 pg/ml, result on the cobas was 78 pg/ml, sample id (b)(6) i1000sr result was 48.9 pg/ml, result on the cobas was 30 pg/ml, sample id (b)(6) i1000sr result was 22.5 pg/ml, result on the cobas was 15 pg/ml, sample id (b)(6) i1000sr result was 193.4 pg/ml, result on the cobas was 141 pg/ml, sample id (b)(6) i1000sr result was 87.1 pg/ml, result on the cobas was 53 pg/ml, sample id (b)(6) i1000sr result was 59.8 pg/ml, result on the cobas was 35 pg/ml, sample id (b)(6) i1000sr result was 118.6 pg/ml, result on the cobas was 65 pg/ml, sample id (b)(6) i1000sr result was 119.9 pg/ml, result on the cobas was 61 pg/ml, sample id (b)(6) i1000sr result was 146.9 pg/ml, result on the cobas was 84 pg/ml, sample id (b)(6) i1000sr result was 127.7 pg/ml, result on the cobas was 68 pg/ml, sample id (b)(6) i1000sr result was 133.5 pg/ml, result on the cobas was 78 pg/ml, sample id (b)(6) i1000sr result was 120.5 pg/ml, result on the cobas was 61 pg/ml, sample id (b)(6) i1000sr result was 274.0 pg/ml, result on the cobas was 179 pg/ml, sample id (b)(6) i1000sr result was 149.4 pg/ml, result on the cobas was 81 pg/ml, sample id (b)(6) i1000sr result was 89.0 pg/ml, result on the cobas was 60 pg/ml, sample id (b)(6) i1000sr result was 66.7 pg/ml, result on the cobas was 34 pg/ml, sample id (b)(6) i1000sr result was 93.9 pg/ml, result on the cobas was 57 pg/ml, sample id (b)(6) i1000sr result was 76.7 pg/ml, result on the cobas was 43 pg/ml, sample id (b)(6) i1000sr result was 58.8 pg/ml, result on the cobas was 32 pg/ml, sample id (b)(6) i1000sr result was 114.0 pg/ml, result on the cobas was 69 pg/ml, sample id (b)(6) i1000sr result was 377.0 pg/ml, result on the cobas was 208 pg/ml, sample id (b)(6) i1000sr result was 49.4 pg/ml, result on the cobas was 30 pg/ml, sample id (b)(6) i1000sr result was 33.2 pg/ml, result on the cobas was 22 pg/ml, sample id (b)(6) i1000sr result was 69.6 pg/ml, result on the cobas was 48 pg/ml, sample id (b)(6) i1000sr result was 214.7 pg/ml, result on the cobas was 131 pg/ml, sample id (b)(6) i1000sr result was 85.0 pg/ml, result on the cobas was 47 pg/ml.There was no impact to patient management reported.
 
Event or Problem Description
Additional patient data provided on (b)(6) 2020: sample id (b)(6) i1000sr result was 127.6 pg/ml, result on the cobas was 55 pg/ml sample id (b)(6) i1000sr result was 59.9 pg/ml, result on the cobas was 35 pg/ml sample id (b)(6) i1000sr result was 134.3 pg/ml, result on the cobas was 72 pg/ml sample id (b)(6) i1000sr result was 69.0 pg/ml, result on the cobas was 38 pg/ml there was no impact to patient management reported.
 
Additional Manufacturer Narrative
More patient data was received from the customer on (b)(6) 2020 and added to section b5, as well as additional information was included in the device evaluation, which was added to section h10.The complaint investigation was performed for falsely elevated architect intact pth, results which included a search for similar complaints, review of complaint text, trending data, labeling, device history records, and scientific literature.Patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot number 00819e000 is inside the established control limits, which indicates acceptable product performance.A study was reviewed, "performance characteristics of six intact parathyroid hormone assays" sonia l.La'ulu, and william l.Roberts, md, phd.Am j clin pathol 2010; 134:930-938, 2010, which looked at the performance characteristics of 6 intact parathyroid hormone assays, including the architect which was the comparison method.For method comparison, serum and edta plasma samples were tested by all methods.Overall the study found good correlation for all methods but did indicate there was significant bias between methods.The study also concluded that there are many factors that potentially influence variability for pth measurements, including the method used, pth source (synthetic vs endogenous), population evaluated, and vitamin d status, preanalytical variables such as sample matrix, storage time and temperature.The study assessed some of these factors that can produce variability and confirmed that there is variability between pth assays.In conclusion, the study indicated that standardization efforts are warranted, and assay-specific decision limits are required.Review of tracking and trending reports for the architect intact pth reagent did not identify any related trends.Return testing was not completed as returns were not available.Using worldwide field data, the performance of reagent lot 00819e000 and associated sublots manufactured with the same material were evaluated and are performing similar to other reagent lots in the field confirming there was no systemic issue.Manufacturing documentation for the likely cause lots were reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect intact pth reagent was identified.Based on the information provided and abbott diagnostics' complaint investigation, no product deficiency was identified.
 
Additional Manufacturer Narrative
The complaint investigation was performed for falsely elevated architect intact pth, results which included a search for similar complaints, review of complaint text, trending data, labeling, and device history records.Patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot number 00819e000 is inside the established control limits, which indicates acceptable product performance.Review of tracking and trending reports for the architect intact pth reagent did not identify any related trends.Return testing was not completed as returns were not available.Using worldwide field data, the performance of reagent lot 00819e000 and associated sublots manufactured with the same material were evaluated and are performing similar to other reagent lots in the field confirming there was no systemic issue.Manufacturing documentation for the likely cause lots were reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect intact pth reagent was identified.Based on the information provided and abbott diagnostics' complaint investigation, no product deficiency was identified.

Brand Name
ARCHITECT IPTH
Common Device Name
INTACT PARATHYROID HORMONE
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key10370550
Report Number3002809144-2020-00784
Device Sequence Number16782448
Product Code CEW
UDI-Device Identifier00380740048471
UDI-Public00380740048471
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model Number8K25-27
Device Catalogue Number08K25-27
Device Lot Number00819E000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/12/2020
08/19/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/14/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR PROCESSING MODULE,; ARCHITECT I1000SR PROCESSING MODULE,; ARCHITECT I1000SR PROCESSING MODULE,; LIST# 01L86-01, SERIAL# (B)(6); LIST# 01L86-01, SERIAL# (B)(6); LIST# 01L86-01, SERIAL# (B)(6)